Hancock County health officials say there’s been a recent spike in suspected overdoses in Findlay and Hancock County.
Hancock Public Health on Friday said there had been three overdoses within the last 24 hours.
The health department sends out a spike alert when three overdoses occur within 24 hours.
Hancock Public Health reminds people that they have the overdose-reversing medication Narcan available through Project DAWN (Deaths Avoided with Naloxone) as a way to combat the opioid overdose epidemic.
“It looks pretty clear to us that the more Narcan kits we get out there, in the hands of folks who may potentially overdose, the less fatal overdoses we’re going to have,” said Gary Bright with the health department.
People are being asked to spread the following Harm Reduction messaging in their circles in the hope of avoiding future overdoses.
1) Always have naloxone on hand. Project DAWN
2) Never use alone. Never Use Alone Inc. – 800-484-3731
4) Check in on friends, families, neighbors and coworkers to share this information.
5) Call QRT for outreach to an overdose survivor: QRT
Anyone who suspects an overdose should call 911 immediately.